Respiratory distress following surgery
Wasn't sure where to post this, but need info. I had outpatient shoulder surgery on Wednesday. I was given Versed and Fentenayl during surgery. I have had trouble waking from Versed in the past and made sure to tell the doctor before surgery. It is also in my charts. At some point I went into respiratory distress. I was unresponsive and my oxygen levels were very low. It took me 6 hours to recover instead of an hour and a half. Since I got home I have been dizzy and have been feeling sick to my stomach. I am not very hungry and have not been eating much. What are the symptoms of over sedation? Is this normal? Has this happened to anyone else?
Interested in more discussions like this? Go to the Just Want to Talk Support Group.
Yes! This unfortunately happened to me after a Septoplasty in 2014! I have Epilepsy and had several Seizures prior to my Surgery! My ENT Physician told me I had many Seizures; therefore I required an inordinate amount of Propofol so I could have the surgery safely! I therefore didn't come out of the Anesthesia until 10:30p.m.; which was 10 hours after my procedure! I later remembered that my mother had problems with Anesthesia as well; so I need to be very careful if surgery is recommended or required!